Alert archive / Kansas / Tornado Warnings in 2015
Tornado Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Apr 2, 2015, 8:05 PM CDT for Labette County, Kansas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 8:05 PM CDT (01:05 UTC)
- Expired
- Apr 2, 2015, 8:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Labette County, KS
The radar
The Tulsa radar (KINX), 112 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:10 PM CDT | TORNADO | 2 S Mound Valley, KS | TRAINED SPOTTER REPORTS TORNADO WHICH DAMAGED A SHED SOUTH OF MOUND VALLEY. |
| Apr 2, 8:31 PM CDT | HAIL 0.75 | Oswego, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1838 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WFUS53 KICT 030105
TORICT
KSC099-030145-
/O.NEW.KICT.TO.W.0003.150403T0105Z-150403T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL LABETTE COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 845 PM CDT
* AT 805 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR MOUND VALLEY...OR 8 MILES SOUTHEAST OF
CHERRYVALE...MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
OSWEGO...ALTAMONT...MOUND VALLEY...LABETTE...ANGOLA AND BIG HILL
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3710 9552 3727 9551 3731 9507 3707 9507
TIME...MOT...LOC 0105Z 268DEG 25KT 3716 9547
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
MCGUIRE5 follow-up statements
944
WWUS53 KICT 030113
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT THU APR 2 2015
KSC099-030145-
/O.CON.KICT.TO.W.0003.000000T0000Z-150403T0145Z/
LABETTE KS-
813 PM CDT THU APR 2 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL
LABETTE COUNTY...
AT 812 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED JUST SOUTH OF MOUND VALLEY...OR 6 MILES WEST OF
ALTAMONT...MOVING EAST AT 40 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
OSWEGO...ALTAMONT...MOUND VALLEY...LABETTE...ANGOLA AND BIG HILL
LAKE.
LAT...LON 3710 9552 3727 9551 3731 9507 3707 9507
TIME...MOT...LOC 0112Z 269DEG 33KT 3715 9537
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DARMOFAL213
WWUS53 KICT 030116
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
816 PM CDT THU APR 2 2015
KSC099-030145-
/O.CON.KICT.TO.W.0003.000000T0000Z-150403T0145Z/
LABETTE KS-
816 PM CDT THU APR 2 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL
LABETTE COUNTY...
AT 815 PM CDT...A CONFIRMED TORNADO WAS LOCATED JUST SOUTH OF
MOUND VALLEY... MOVING EAST AT 35 MPH.
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
OSWEGO...ALTAMONT...MOUND VALLEY AND LABETTE.
LAT...LON 3709 9543 3728 9542 3731 9507 3707 9507
TIME...MOT...LOC 0115Z 268DEG 32KT 3716 9534
TORNADO...OBSERVED
HAIL...1.75IN
$$
DARMOFAL918
WWUS53 KICT 030127
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT THU APR 2 2015
KSC099-030145-
/O.CON.KICT.TO.W.0003.000000T0000Z-150403T0145Z/
LABETTE KS-
827 PM CDT THU APR 2 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR EASTERN
LABETTE COUNTY...
AT 827 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED JUST SOUTHEAST OF ALTAMONT...MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
OSWEGO...AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3708 9531 3729 9530 3731 9507 3707 9507
TIME...MOT...LOC 0127Z 268DEG 25KT 3716 9523
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DARMOFAL614
WWUS53 KICT 030136
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT THU APR 2 2015
KSC099-030145-
/O.CON.KICT.TO.W.0003.000000T0000Z-150403T0145Z/
LABETTE KS-
836 PM CDT THU APR 2 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN LABETTE COUNTY...
AT 835 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 2 MILES SOUTHWEST OF OSWEGO...MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
OSWEGO AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3708 9526 3723 9524 3725 9507 3707 9507
TIME...MOT...LOC 0135Z 268DEG 24KT 3714 9516
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DARMOFAL658
WWUS53 KICT 030144
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT THU APR 2 2015
KSC099-030154-
/O.EXP.KICT.TO.W.0003.000000T0000Z-150403T0145Z/
LABETTE KS-
844 PM CDT THU APR 2 2015
...THE TORNADO WARNING FOR SOUTHEASTERN LABETTE COUNTY WILL EXPIRE AT
845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3708 9526 3723 9524 3725 9507 3707 9507
TIME...MOT...LOC 0143Z 268DEG 25KT 3714 9516
$$
DARMOFALWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 2, 5:45 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 2, 5:45 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 545 PM CDT THU APR 2 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 331 PM CDT THU APR 2 2015 MAIN FORECAST CHALLENGE IS CONVECTIVE CHANCES/TRENDS TONIGHT INTO FRIDAY MORNING. THE QUASI-STATIONARY SURFACE FRONT HAS NUDGED A BIT NORTHWARD AT MID-AFTERNOON ACROSS SOUTHEAST KANSAS TO NEAR WINFIELD IN SOUTH CENTRAL KANSAS. DIURNAL HEATING WILL RESULT IN MLCAPE VALUES AROUND 2000 J/KG IN THE PRESENCE OF STRONG DEEP LAYER SHEAR BY LATE THIS AFTERNOON. WHILE THE CAP CONTINUES TO WEAKEN IT MAY NOT BE UNTIL EARLY EVENING BEFORE CONVECTION INITIATES IN RESPONSE TO INCREASING LOW LEVEL FLOW AHEAD OF THE APPROACHING UPPER TROF. A PERIOD OF SEVERE WEATHER IS POSSIBLE THROUGH MID-EVENING FOR AREAS MAINLY EAST AND SOUTHEAST OF WICHITA. SOME OF THIS CONVECTION WILL FESTER INTO LATE EVENING...BEFORE ANOTHER ROUND OF ELEVATED CONVECTION IS EXPECTED TO EMANATE FROM THE HIGH PLAINS AND MOVE EAST-SOUTHEAST ACROSS CENTRAL KANSAS OVERNIGHT. THIS ACTIVITY WILL ALSO HAVE THE POTENTIAL FOR MARGINALLY SEVERE HAIL AND WIND...BEFORE TRACKING INTO SOUTHEAST KANSAS BY EARLY FRIDAY MORNING. BRISK NORTH WINDS WILL DRIVE MUCH COOLER AND DRIER AIR ACROSS THE AREA DURING FRIDAY...WITH THE ASSOCIATED SURFACE HIGH PRESSURE SETTLING OVER THE CENTRAL PLAINS FRIDAY NIGHT. SOME PATCHY FROST IS POSSIBLE...THOUGH NO HEADLINES ARE PLANNED AS WE ARE STILL ABOUT A WEEK OR SO AWAY FROM OUR USUAL AVERAGE LAST FROST/FREEZE CLIMATOLOGY IN MANY AREAS. MILDER SOUTHERLY WINDS WILL DEVELOP FOR THE REST OF THE WEEKEND WITH MAXS CLOSER TO SEASONAL CLIMO. DARMOFAL .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 331 PM CDT THU APR 2 2015 THE MEDIUM RANGE MODELS CONTINUE TO SHOW A MEAN UPPER TROF DEVELOPING ACROSS THE WESTERN CONUS THROUGH EARLY NEXT WEEK WITH AN INCREASINGLY MOIST SOUTHERLY FLOW ACROSS FAR EASTERN KANSAS. LITTLE CHANGE TO THE GOING FORECAST WILL BE MADE WITH MODEST PRECIP/CONVECTIVE CHANCES TIED TO THE EVENTUAL EASTWARD PROGRESSION OF THE UPPER TROF OR PIECES THEREOF IN THE WEST-SOUTHWEST FLOW ALOFT AND POTENTIAL FOR A COLD FRONT TO VENTURE INTO THE AREA BY MID-WEEK. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 538 PM CDT THU APR 2 2015 STALLED SURFACE FRONTAL ZONE EXTENDS FROM NORTHWEST OK...ACROSS SOUTHEAST KS...TO SOUTHERN MO EARLY THIS EVENING. STRONG INSTABILITY/SHEAR EXISTS ALONG/SOUTH OF THE FRONT AND EXPECTING SCATTERED SEVERE STORMS TO ERUPT EARLY THIS EVENING IN THIS REGION. SOME OF THIS ACTIVITY COULD AFFECT THE CNU TERMINAL WITH HAIL/WINDS. ICT IS JUST NORTH OF THE FRONT AND WILL LEAVE TS MENTION OUT FOR THIS EVENING AND MONITOR TRENDS. ANOTHER BATCH OF CONVECTIVE PRECIPITATION IS EXPECTED TO MOVE EAST-SOUTHEAST OUT OF THE HIGH PLAINS ACROSS KANSAS OVERNIGHT. THIS COULD AFFECT ALL TAF SITES...BUT HIGHER PROBABILITIES FOR CENTRAL/SOUTHEAST KS. STRONG/GUSTY NORTHERLY WINDS WILL DEVELOP FROM WEST TO EAST ACROSS THE FORECAST AREA LATE TONIGHT INTO EARLY FRIDAY MORNING...IN ASSOCIATION WITH STRONG PRESSURE RISES AND COLD AIR ADVECTION. STRATUS SEEMS LIKELY ACROSS MOST OF THE AREA FRIDAY MORNING. EXPECT CLEARING SKIES FROM NORTH TO SOUTH TOWARD MIDDAY INTO AFTERNOON FRIDAY. JMC && .FIRE WEATHER... ISSUED AT 331 PM CDT THU APR 2 2015 INCREASING CHANCES FOR RAIN FROM SHOWERS AND STORMS WILL GIVE SOME AREAS BENEFICIAL WETTING RAINS TONIGHT INTO EARLY FRIDAY. BEST CHANCES APPEAR TO BE OVER CENTRAL INTO SOUTHEAST KANSAS. HOWEVER...THINGS WILL DRY OUT AGAIN OVER THE WEEKEND...WITH GUSTY SOUTH WINDS HELPING TO ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH CATEGORY...PRIMARILY FROM THE FLINT HILLS WESTWARD ACROSS CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 46 58 35 66 / 40 40 0 0 HUTCHINSON 42 58 33 67 / 50 40 0 0 NEWTON 43 55 34 65 / 60 50 0 0 ELDORADO 46 58 34 66 / 60 50 0 0 WINFIELD-KWLD 49 59 34 66 / 40 30 0 0 RUSSELL 38 56 33 68 / 70 40 0 0 GREAT BEND 39 57 33 67 / 60 40 0 0 SALINA 41 57 33 68 / 70 50 0 0 MCPHERSON 42 56 33 66 / 70 50 0 0 COFFEYVILLE 51 58 34 64 / 60 40 0 0 CHANUTE 49 57 33 64 / 70 60 0 0 IOLA 48 57 33 64 / 70 60 0 0 PARSONS-KPPF 50 58 34 65 / 70 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 2, 7:27 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 727 PM CDT THU APR 2 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 727 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CHANCES FOR THUNDERSTORMS WILL INCREASE THIS EVENING INTO THE OVERNIGHT HOURS ACROSS MUCH OF THE AREA. SEVERE STORMS ARE POSSIBLE THIS EVENING PRIMARILY EAST OF THE KANSAS TURNPIKE. THE MAIN RISKS WILL BE LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING DOWNBURST WINDS TO 70 MPH. A TORNADO IS POSSIBLE MAINLY CLOSER TO THE OKLAHOMA BORDER. ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE LATER TONIGHT...MOVING FROM CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS INTO SOUTHEAST KANSAS. THESE STORMS WILL BE CAPABLE OF NICKEL TO QUARTER SIZE HAIL AND DAMAGING WINDS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR SNOW MIXED WITH RAIN ACROSS PORTIONS OF CENTRAL KANSAS EARLY FRIDAY MORNING. HOWEVER NO SNOW ACCUMULATION IS EXPECTED. A FEW STORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON FRIDAY MORNING...HOWEVER THEY ARE NOT EXPECTED TO BE STRONG OR SEVERE. A VERY HIGH FIRE DANGER IS POSSIBLE IN RAIN-FREE AREAS FOR MUCH OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS ON FRIDAY...DURING THE MORNING AND EARLY AFTERNOON. VERY HIGH FIRE DANGER IS EXPECTED OVER THE WEEKEND DURING THE AFTERNOON HOURS...FROM THE FLINT HILLS WESTWARD ACROSS CENTRAL KANSAS. THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS FROM LATE SUNDAY THROUGH TUESDAY NIGHT...MAINLY ALONG AND EAST OF I-135. CHANCES FOR STORMS WILL INCREASE ACROSS THE ENTIRE AREA BY WEDNESDAY INTO WEDNESDAY NIGHT. THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS TO BE RELATIVELY LOW THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE...MAINLY THIS EVENING FOR LOCATIONS EAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Apr 2, 7:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
711 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD 9 N MOUND VALLEY 37.34N 95.40W
04/02/2015 LABETTE KS TRAINED SPOTTER
&&
JMCLocal storm report, Apr 2, 7:28 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TORNADO 4 WSW PARSONS 37.32N 95.34W
04/02/2015 LABETTE KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A TOUCH DOWN OF A TORNADO THAT
WENT BACK UP.
&&
VJPSpecial weather statement, Apr 2, 7:34 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 734 PM CDT THU APR 2 2015 KSZ099-030100- MONTGOMERY KS- 734 PM CDT THU APR 2 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 800 PM CDT * AT 731 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER DEARING...OR NEAR COFFEYVILLE...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... COFFEYVILLE...INDEPENDENCE...CHERRYVALE...DEARING...TYRO... LIBERTY...BOLTON...COFFEYVILLE AIRPORT AND INDEPENDENCE AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3714 9588 3737 9552 3700 9552 3700 9579 TIME...MOT...LOC 0031Z 239DEG 37KT 3710 9574 MCGUIRE
Local storm report, Apr 2, 7:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD 1 N LABETTE 37.24N 95.18W
04/02/2015 LABETTE KS STORM CHASER
STORM CHASERS REPORT FUNNEL CLOUD WHICH IS A QUARTER OF
THE WAY TO THE GROUND. LOCATION IS APPROXIMATED BASED ON
CIRCULATION AND REPORTS.
&&
VJPLocal storm report, Apr 2, 7:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TORNADO 1 N LABETTE 37.24N 95.18W
04/02/2015 LABETTE KS STORM CHASER
STORM CHASER REPORTS TORNADO JUST NORTH OF LABETTE.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 44 min |
| Apr 2, 7:11 PM CDT | Tornado Warning | ICT | Labette | 49 min |
| Apr 2, 7:34 PM CDT | Special Weather Statement | ICT | Montgomery | 26 min |
| Apr 2, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 52 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 48 min |
| Apr 2, 9:46 PM CDT | Special Weather Statement | ICT | Woodson | 44 min |
| Apr 2, 10:25 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 50 min |
| Apr 2, 10:31 PM CDT | Special Weather Statement | ICT | Allen | 44 min |
| Apr 2, 11:16 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 39 min |
| Apr 2, 11:42 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Reno, Sedgwick | 63 min |
| Apr 2, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 41 min |
| Apr 3, 12:23 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 48 min |
| Apr 3, 12:34 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Harvey, Marion | 31 min |
| Apr 3, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 64 min |
| Apr 3, 1:38 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 27 min |
| Apr 3, 1:52 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Neosho | 38 min |
| Apr 3, 2:02 AM CDT | Tornado Warning | ICT | Labette | 28 min |
| Apr 3, 2:39 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 8 hr |
| Apr 3, 3:55 PM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more | 28 hr |
Nearby
Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.